MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. IV3000 1 HAND 10X12CM CTN 50; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. IV3000 1 HAND 10X12CM CTN 50; TAPE AND BANDAGE, ADHESIVE
Catalog Number 4008
Medical Device Problem Codes Delivered as Unsterile Product (1421); Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during the set up for an iv fixation, it was noticed that multiple units from one (1) iv3000 1 hand 10x12cm ctn 50 had damaged seal packaging.It is unknown how the procedure was finished.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
H11: internal complaint reference: case (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Additional information: h6.Correction: h6 (type of investigation and health effect - impact code): b15, f26 and f24 removed.H11: the packaging of the units were not returned for evaluation; therefore, a packaging analysis could not be performed.The review of the production records showed no manufacturing issues that could have contributed to the reported incident.A review of complaint history based on the historical data revealed similar previous events; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there have been no previous escalated actions for the part number and failure mode reported.The root cause of the reported event could not be determined without evidence.Factors that could contribute to the reported event include mishandling or damage during transport/storage that could had affected the right performance of the seal.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The products were returned for evaluation.The visual inspection performed on the returned product revealed that 5 open pouches of iv3000 were received, there is no seal transfer on the open pouch, confirming that the dressing was unsealed.The review of the production records revealed no issues were detected during the manufacturing process.A review of complaint history based on the historical data revealed similar previous events; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there have been no previous escalated actions for the part number and failure mode reported.A review of the manufacturing process has revealed that this can only occur during machine packing, due to a sealing failure.As these products are machine packed also, there is a potential that these defects can go undetected.This will only occur on small number of products before being noticed by operators, when this occurs the product are physically checked back for defects.At this time, we have reason to suspect that the products failed to meet product specifications at the time of manufacture.However, based on this investigation, the need for corrective action is not indicated.

Brand Name
IV3000 1 HAND 10X12CM CTN 50
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22155547
Report Number8043484-2025-00060
Device Sequence Number18313685
Product Code KGX
UDI-Device Identifier05000223040086
UDI-Public5000223040086
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2025
Device Catalogue Number4008
Device Lot Number2420
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer07/29/2025
11/28/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date08/03/2025
12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown